In March (2003) I developed a blotchy red patch on my left shoulder, was prescribed an anti-inflammatory creme..it was found to be non-fungal. It didn't work, I was prescribed a stronger creme, the rash began to spread..through the last 4 months I have been prescribed Elocon, Loprox, Ultravate, Diprolene and Topicort. None have helped and now the rash is all over my left shoulder down to my elbow, and covering most of my back. It begins as a small, itchy red mark about the size of a dime and spreads, as it becomes larger, it becomes skin colored in the center with just a raised red ring about 2 inches in diameter..the rings come together to form a pattern- so they all begin to connect.I have had 2 biopsies and the first was said to be nummular eczema..I should be getting the results from the 2nd tomorrow. My doctor seems baffled. Any ideas on what would work to clear this up? I also have ulcerative colitis and I'm on 2 meds for that- Colazal (started in March 2002) and Purinethol (started in mid-April 2003)..I don't know if the rash is a reaction to that...any help you can give would be appreciated..I'm so uncomfortable and embarassed to wear short sleeve shirts now because my rash is peeking from under my sleeve.
A rash that spreads after the use of superpotent steroids and produces red rings with clear centers--sure sounds like fungus to me. I'm not sure how the rash was found to be "non-fungal." Scraping tests can be misleading if negative--may have been scraped in the wrong place. As to the biopsy, fungus looks like eczema under the microscope--the pathologist can use special stains to look for fungus.
Even if the secind biopsy doesn't cpnfirm fungus, your doctor may want to try a topical antifungal and perhaps also an oral one for a couple of weeks. It couldn't hurt, and fungus is quite curable, without scarring.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.